MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.4MM X 30MM CTX SCR T7 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.4MM X 30MM CTX SCR T7 S-T; PLATE, FIXATION, BONE
Catalog Number 72402430
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during internal fixation surgery, an evos 2.4mm x 30mm ctx scr t7 s-t was decapitated leaving the whole body of the screw inside the patient's bone and the only thing that remained as evidence of this rupture was the head of the screw.Surgery was resumed without any delay with a s+n back-up device.Patient was stable when the surgery was finished.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed that the screw fractured into two pieces.Only the head of the screw was returned.The clinical/medical investigation revealed that the evos screw is comprised of stainless steel, and it is approved for implantation.According to the report, the body of the screw was left secure in the patient¿s bone, therefore, the potential for micro-motion and/or migration is unlikely.Per report, the surgeon completed the procedure without a delay using a backup device and the patient was in stable condition at the completion of surgery.The impact to the patient beyond that which has been reported cannot be confirmed nor concluded.Should any additional relevant medical information be provided, this case would be re-assessed.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for mini-fragment plating system reveals in the warnings section that it is extremely important to select the appropriate size and type components.Failure to use the largest possible components or improper positioning may result in fracture of the device or bone or both.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the material specification, the quality and manufacture of special quality stainless steel shall be controlled.Based on this investigation, it was concluded that the evos 2.4mm cortex screw fractured due to forces incurred during the adjustment referenced in the complaint statement.It is not clear if a fracture was initiated during insertion or other activities during surgery.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.4MM X 30MM CTX SCR T7 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18021411
Report Number1020279-2023-02059
Device Sequence Number17805026
Product Code HRS
UDI-Device Identifier00885556428443
UDI-Public00885556428443
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K140814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72402430
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale